Texas, 2023Hail and Damaging Wind in Texas, June 11, 2023
June 11, 2023 · NWS SHV · 2 events in 1 county or zone
A weak cool front drifted south into portions of North Texas, extreme Southeast Oklahoma, and Western Arkansas during the late afternoon through the evening hours on June 11th. Weak perturbations in the northwest flow aloft enhanced large scale forcing aloft near the front, with surface convergence within a very unstable air mass along the boundary contributing to the development of widely…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cool front drifted south into portions of North Texas, extreme Southeast Oklahoma, and Western Arkansas during the late afternoon through the evening hours on June 11th. Weak perturbations in the northwest flow aloft enhanced large scale forcing aloft near the front, with surface convergence within a very unstable air mass along the boundary contributing to the development of widely scattered severe thunderstorms across Red River County Texas into Southern McCurtain County Oklahoma and Little River County Arkansas. These storms produced large hail over Southern McCurtain County, and damaging winds which downed a power line in Bogata in Southwest Red River County before weakening by midnight.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 11, 6:18 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 11, 6:18 PM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
718 PM CDT Sun Jun 11 2023
...New AVIATION...
.SHORT TERM...
(This evening through Monday Night)
Issued at 250 PM CDT Sun Jun 11 2023
Potentially, another round for severe weather across the region
tonight and again tomorrow. So far today, upper ridging has kept
the region dry. But, we have already started to see some
development just north of the CWA across Eastern Oklahoma, which
resulted in a severe thunderstorm warning. This was a little
unexpected, but probably the start of things to come. Additional
isolated convection is expected to develop across North Texas by
the early evening hours and across portions of Eastern
Arkansas/Northern Mississippi. The north Texas convection may move
into portions of East Texas before midnight, with the Eastern
Arkansas convection possibly moving into our Ark-La-Miss zones
around the same time. However, I believe there could be some
additional isolated convection north of I-20 overnight along the
cool front as it slowly pushes into the region. With plenty of
instability across the region the Storm Prediction Center has
highlighted a Slight Risk for damaging winds and/or hail,
generally along and north of the Interstate 20 corridor.
By tomorrow, models are suggesting more widespread convection, as
the aforementioned frontal boundary will stall as it bisects the
region. Again, plenty of instability will be in place, so more
isolated severe weather is a possibility. The greatest threat will
remain damaging winds and/or large hail. But, with lots of low-
level moisture available and training of cells along the
boundary, flash flooding could become a concern. /20/
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 250 PM CDT Sun Jun 11 2023
An unsettled pattern will continue across our portion of the
country, at least through Wednesday with thunderstorms chances, some
of which could be strong to severe. The setup for this unsettled
pattern is the same one we've been dealing with for close to two
weeks. An anchored, closed upper level trough across the Great Lakes
into New England with a flat ridge across Mexico and into portions
of the Tx Hill Country. This pattern continues to favor west
northwest flow aloft across the Middle Red River Valley which means
subtle disturbances embedded in this flow will encounter either
diurnal heating during the day, or will be fed by a nocturnal, low
level jet at night with the end result being scattered strong to
severe thunderstorms Tuesday and again possibly on Wednesday. SPC
has outlooked a Slight Risk for severe weather across nearly our
entire region Tuesday/Tuesday Night and given the above mentioned
flow this is certainly possible. In addition, the latest progs are
showing a disturbance moving out of the Lee of the Rockies and into
the Southern Plains late Wed/Wed Night with perhaps another threat
of strong to severe thunderstorms late in the day 4 period. These
thunderstorms chances through at least Wed will help to temper
temperatures somewhat, especially across our northern half.
By Thu into Fri...we begin to see upper ridging trying to build from
the south and west and as this occurs, precipitation chances become
less and less and temperatures should start to climb. For the past
several days, the NBM has appeared to show a warm bias with
temperatures for late this week into next weekend as heights and
thickness values do not quite support widespread triple digit heat.
For that reason, have continued the trend of undercutting NBM Max
temps a few degrees beginning Thu and continuing through the
upcoming weekend. What models are in agreement with is the above
mentioned ridge will continue building north and east into our
region and just beyond the 7 day forecast period, the upper ridge
will likely be anchored across the Southern Plains/Lower Miss Valley
and the triple digit heat will likely be here for sure by then.
13
&&
.AVIATION...
(00Z TAFS)
Issued at 701 PM CDT Sun Jun 11 2023
For the ArkLaTex terminals, VFR this eve, but TS expected 03-09Z
w/ a little midlvl disturbance. Already firing TS S of KDAL/KRBD
and movg E. Will amend our VCTS sites w/ tempo groups for an
hr/two as we go. Otherwise, this may be all we see this cycle.
Look for IFR/MVFR 09-13Z cigs/vsby issues around daybreak. Then
VFR w/ varying winds across the area. SW winds will slack and
veer around to N/NE overnight behind impulse, & keep NE 5-15KT
for Mon. Lots more TS this week aftn/eve esp, but some nocturnal.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 89 72 92 / 20 40 30 30
MLU 71 87 70 91 / 20 40 40 40
DEQ 66 82 66 83 / 20 40 70 60
TXK 70 84 69 88 / 20 40 70 60
ELD 66 82 66 87 / 20 40 70 60
TYR 72 91 72 92 / 20 30 20 20
GGG 71 91 71 92 / 20 40 30 30
LFK 73 95 73 95 / 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...20
LONG TERM....13
AVIATION...24
Hazardous weather outlook, Jun 11, 5:00 AM CST, 15 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
600 AM CDT Sun Jun 11 2023
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
600 AM CDT Sun Jun 11 2023
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and tonight.
Another chance for strong to severe thunderstorms will return by this
evening and overnight as a frontal boundary shifts southward into the
region. Damaging wind gusts will be the primary threat in addition to
large hail also being possible with some of the most intense storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The potential for strong to severe thunderstorms will persist through
the middle of the upcoming week as a frontal boundary is expected to
stall and linger across the region. In addition, small disturbances
in the upper-level northwest flow pattern will combine with the front
to further enhance thunderstorm chances. As a result, damaging wind
gusts and large hail will remain possible each day as thunderstorms
increase. By late week, the chance of thunderstorms will decrease
while temperatures increase into the mid to even upper 90s with heat
advisory conditions possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed by this evening and overnight.
19
In the hours before
Special weather statement, Jun 11, 8:09 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
909 PM CDT Sun Jun 11 2023
TXZ096-120300-
Red River TX-
909 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of Red River County
through 1000 PM CDT...
At 908 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, or 17 miles northwest of Clarksville, moving southeast
at 40 mph. Another strong storm was indicated 7 miles southeast of
Parish, also moving southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Bogata, Bagwell, Manchester, Detroit, Deport, Annona,
Negley, Cuthand, Woodland, English, Kanawha, Kiomatia, Johntown and
Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3388 9531 3387 9530 3388 9528 3391 9528
3391 9527 3389 9527 3389 9525 3391 9525
3392 9524 3370 9477 3342 9495 3338 9531
TIME...MOT...LOC 0208Z 299DEG 37KT 3381 9523
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
15Hail, Red River
- When
- June 11, 8:37 PM CST
- Where
- Red River County, 0.69 mi N of Albion
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.860, -95.030
Golf ball size hail was reported via social media along Highway 195 just west of Highway 37 in the Albion community.
Thunderstorm Wind, Red River
- When
- June 11, 10:01 PM CST
- Where
- Red River County, 0.9 mi NE of Bogata
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.480, -95.210
A power line was downed in Bogata, setting a tree on fire.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 11, 2023$35 million · 4.25 in hail · 64 events
- Tornado and Hail in Mississippi, June 11, 20231 injured · $680,000 · EF1 · 38 events
- Tornadoes and Hail in Tennessee, June 11, 2023$1.0 million · EF1 · 36 events
- Tornado and Flash Flooding in Alabama, June 11 to 15, 2023$265,000 · EF1 · 22 events
- Flooding and Hail in Kentucky, June 11, 2023$191,000 · 2.5 in hail · 41 events
- Hail and Damaging Winds in Mississippi, June 11, 2023$592,000 · 2 in hail · 8 events
- Tornado and Hail in Alabama, June 11 to 16, 2023EF1 · 59 events
- Flash Flooding and Hail in Colorado, June 11 to 12, 2023$210,000 · 1.5 in hail · 13 events
- Flash Flood and Hail in New Mexico, June 11 to 12, 2023$111,000 · 2.75 in hail · 15 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2023$36,000 · 2 in hail · 33 events
- Hail and Damaging Winds in Arkansas, June 11, 2023$110,000 · 1.5 in hail · 8 events
- Tornado and Hail in Texas, June 11 to 13, 20235.5 in hail · 57 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1103910, 1103911.